Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Itchy reddish face after using facewash. Medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
face is red and extremely itchy after using a facwash and clearsil? cannot stop itching. Is there anything i can get OTC or do i need to go to dermatoligist? thanks. female 49
Posted Fri, 4 May 2012 in Skin Hair and Nails
Answered by Dr. Gowri Kulkarni 47 minutes later

Thank you for posting the query.

The symptoms that you describe that is Redness, itching over your face following use of some cosmetic, points towards a diagnosis of Allergic Contact Dermatitis.

Usual line of treatment is as follows:

1. To try and stop scratching the area as more you itch, the lesion worsens.
2. Use of anti-histaminics to reduce the symptom of itch can be given.
3. Topical application of emolients can help the healing.
4. Use of short duration topical low dose Steroidal cream can help in reducing the inflammatory response.

Most cases usually heal on there own. I would suggest that you approach your Dermatologist to get these medications prescribed.

Hope I have answered all your queries. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor